Aa
A
A
Close
Avatar universal
Stomach Troubles...
cao
I'm in week 7 of peg/copeg & doing fairly well for the most part (well, until I picked up a cold from my son), but I have one side effect that's making me batty -- my stomach is a mess.  Anything remotely spicy and the bathroom and I are inseparable the next day.  I'm sure it's a side effect of one/both of these fun drugs, but I was hoping that you all might have some practical tips to help avoid the discomfort.  Obviously, I need to avoid the tasty Thai food & spicy BBQ, but I'm not sure what else to do.  The symptoms aren't exclusively linked to spicy food, they just seem worse after eating them....

Thanks:)
Cancel
7 Answers
Page 1 of 1
Avatar universal
Yes that is a problem on tx. and for me it continued throughout tx. I had to give up all spicy foods. I even stopped using plain black pepper. After a fairly short time I didn't even want any so it wasn't so bad after awhile. The good thing is I have only been off tx since mid July and I am enjoying sicy foods again. I hope it doesn't last so long for you. LL
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Sorry you're having stomach troubles - I hope you receive lots of good advice..  I take Riba on an empty stomach twice each day and have never experienced any problems, I don't know where I was but I seem to have totally missed the part about taking Riba with food?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Ditto.  While on tx I've had terrible intermittent digestive problems that don't seem to be dependent on the type or quantity of food I've eaten.   Ribavirin apparently triggers stomach acid over-production.   My doctor prescribed an anti-acid called Prilosec (available OTC).   It helps somewhat.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hello

Sorry to read that you're having a rough time on Tx. Additional advise that I can offer is eat foods in small portions per meal & take your RIBA caps after meals since they irritate our gut.

Good Luck,
Ben
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Not only have I seen advisories to take riba on a full stomach but to take it with a bit of fat.  Apparently that helps it assimilate better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am on week 37 and have through out tx also experienced stomach problems. Sometimes spicy foods make it hurt and other times,,,I'm fine.  When it does happen after eating something spicy,,,I claim,,I will give up those foods but easier said then done because a few weeks later and I get really hungry for something like that. Unless its happening on a daily basis and if this is the case,,,tell your dr.  Otherwise,,,I guess for most part,,,just another annoying side we experience on this and it will end one day LOL  Take Care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
everything others have said is true and i would only add that some of our meds to help with side effects cause stomach problems as well,like zanax...it rips up my stomach...sometimes i can't even take it at all...

also,be careful of the signs and symptoms of enlarged esophagus veins...they can cause symptoms similar to acid indigestion...and also you can feel like food is lumpy going down or scratchy or that something is in your throught...these veins can burst open and cause death if not monitored...please rule this out with your dr...this aspect of liver disease is caused from a backup of blood in your spleen and liver from the dead liver cells...those with more advanced disease are more vunerable...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Explore More In Our Hep C Learning Center
image description
What Is Hepatitis C?
Learn about this treatable virus.
image description
Diagnosing Hepatitis C
Getting tested for this viral infection.
image description
Just Diagnosed? Here’s What’s Next
3 key steps to getting on treatment.
image description
Understanding Hepatitis C Treatment
4 steps to getting on therapy.
image description
Your Guide to Hep C Treatments
What you need to know about Hep C drugs.
image description
Managing Side Effects of Treatment
How the drugs might affect you.
image description
Making Hep C Treatment a Success
These tips may up your chances of a cure.
Recent Activity
667923 tn?1421466324
Blank
skeetelmore65 is hanging in there and thi... Comment
8 hrs ago
242912 tn?1402547092
Blank
Jade59 commented on  Titrating
8 hrs ago
317787 tn?1473362051
Blank
Dee1956 commented on meegWpaw's status
Mar 24
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources